It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments
Register FAQ Calendar Guidelines Mark Forums Read Login

Medications & Treatments For discussing medications and all treatment methods

Reply
 
Thread Tools Display Modes
  #1  
Old 07-06-2011, 08:13 AM
Pressednotcrushed Pressednotcrushed is offline
Registered Member
 

Join Date: Jun 2011
Posts: 33
gabapentin= more nerve pain?

I started gabapentin a week and a half ago. At first it did take away the random stinging here and there. Now it seems like right after I take a pill I notice more frequent stinging patches. Has anyone else had this happen?

I am not sure if I just notice it more because I think I should have less and it just isn't working for me or if it really is making my symptoms worse.

I have that problem with steroids they actually cause me more inflammation and swelling. Not looking forward to the steroid injection in my back for arthritis. Insurance says I have to follow my Dr.'s recommendations if I want to stay insured.

I am also backwards on things like dayquil versus nyquil, day puts me to sleep and ny wakes me up. I seem to get some medications backwards.
Reply With Quote
  #2  
Old 07-06-2011, 08:39 AM
SNOOPY's Avatar
SNOOPY SNOOPY is online now
Registered Member
 

Join Date: Dec 2004
Location: Colorado
Posts: 2,648
Hello Pressednotcrushed,

It is possible for Neurontin or any medication to cause the opposite effect, in your case, Neurontin causing more pain. This is referred to as a paradoxical effect/reaction.

I have had many cases of paradoxical effects from different medications. The most frustrating paradoxical effect is the medications used to treat fatigue. Provigil, ADD meds and caffiene all make me more tired.

If you are having more pain when taking Neurontin then contact your doctor and explain you appear to be having a paradoxical reaction to it.
__________________
1985 dx'd RRMS. 5/09/2013:Secondary Progressive without Progression. Never used DMDs. Low EDSS.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 11:55 PM.